Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 355, NWS Shreveport, LA

August 24, 20114 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 24, 2011, 11:46 AM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2011, 11:46 AM CDT (16:46 UTC)
Expired
Aug 24, 2011, 12:23 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1956 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1956 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS54 KSHV 241646
SVRSHV
ARC027-057-073-099-241745-
/O.NEW.KSHV.SV.W.0355.110824T1646Z-110824T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
  SOUTHWESTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1245 PM CDT

* AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BODCAW...OR 13 MILES
  SOUTHEAST OF HOPE...AND MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLISVILLE AND BUCKNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3324 9333 3329 9367 3361 9352 3359 9328
TIME...MOT...LOC 1646Z 352DEG 9KT 3353 9342

$$

23
1 follow-up statement
669 
WWUS54 KSHV 241723
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT WED AUG 24 2011

ARC027-057-073-099-241733-
/O.CAN.KSHV.SV.W.0355.000000T0000Z-110824T1745Z/
COLUMBIA AR-HEMPSTEAD AR-LAFAYETTE AR-NEVADA AR-
1223 PM CDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NEVADA...LAFAYETTE...HEMPSTEAD
AND COLUMBIA COUNTIES IS CANCELLED...

LAT...LON 3324 9333 3329 9367 3361 9352 3359 9328
TIME...MOT...LOC 1723Z 352DEG 9KT 3344 9340

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:20 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 24, 10:20 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1020 AM CDT WED AUG 24 2011

.DISCUSSION...
WILL DEFINITELY BE COMPOSING A MORNING UPDATE TO THE GRIDS AND
ZONE FORECASTS THIS MORNING. THERE IS A FAIRLY STRONG OUTFLOW
BOUNDARY IN SOUTH ARKANSAS HEADING SOUTH TO SOUTHWEST INTO THE
NORTH PART OF OUR FORECAST AREA...SOUTHWEST ARKANSAS. THIS
BOUNDARY SHOULD HOLD TOGETHER AS IT MOVES SOUTHWEST AND IT WILL DO
TWO THINGS...PROVIDE THE LIFT FOR SHOWERS AND THUNDERSTORMS...AND
SIGNIFICANTLY LOWER THE MAX TEMPERATURES FOR TODAY IN SOUTH
ARKANSAS. THUS...WILL RAISE THE POPS FOR SOUTH ARKANSAS AND NORTH
CENTRAL LOUISIANA FOR TODAY...AND WILL LOWER THE MAX TEMPERATURES
FOR SOUTH ARKNASAS. WILL ALSO DROP THE HEAT ADVISORY FOR SOUTH
ARKANSAS FOR THIS AFTERNOON...BUT CONTINUE IT FOR THE REST OF THE
FORECAST AREA. WILL HAVE TO TAKE A LOOK AT EXTENDING THE HEAT
ADVISORY INTO THURSDAY FOR PARTS OF THE CWA...BUT WILL NOT DO THAT
UNTIL THE AFTERNOON FORECAST PACKAGE. /03/

&&

.AVIATION...
CONCERNING THE FOUR STATE AREA...VFR CONDITIONS WILL PREVAIL FOR
OUR TX TERMINALS WITH ISOLD TSTMS THIS LATE AFTERNOON. HOWEVER...A
LARGE COMPLEX OF TSTMS IS LOOMING JUST TO OUR NORTH. AN OUTFLOW
BOUNDARY IS KNOCKING ON OUR DOOR AND BY NEXT ISSUANCE...NEW
DEVELOPMENT OVER SW AR AND N LA IS POSSIBLE. KELD AND KMLU WILL
LIKELY BE AFFECTED...WITH KTXK AND KSHV HANGING IN THE BALANCE
BETWEEN RELIEF AND DROUGHT. AREA SFC WINDS ARE SW AT 5-10 KTS AND
WILL BACK TO THE SE AROUND 21Z. SCATTERED TSTMS EXPECTED DURING
PEAK HEATING...COMING IN THE BACK DOOR. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 104  79 106  74  99 /  20  20  20  20  10
MLU 103  77 103  72  95 /  30  20  20  20  10
DEQ 103  75 103  69  98 /  40  20  20  20  10
TXK 103  77 103  72  96 /  40  20  20  20  10
ELD  96  75 102  71  95 /  40  20  20  20  10
TYR 105  80 106  78 100 /  20  20  20  20  10
GGG 105  79 106  75 100 /  20  20  20  20  10
LFK 104  75 105  74 102 /  20  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-059-070-071.

LA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

03/24
Hazardous weather outlook, Aug 24, 6:09 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 AM CDT WED AUG 24 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
609 AM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
THE POTENTIAL FOR HEAT RELATED ILLNESSES WILL BE PRESENT AGAIN THIS
AFTERNOON...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105
AND 110 DEGREES FOR MUCH OF THE AFTERNOON INTO THE EARLY EVENING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
THERE IS A POTENTIAL FOR DAMAGING WINDS WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

TEMPERATURES ARE EXPECTED TO CLIMB ABOVE THE CENTURY MARK AREA WIDE
THURSDAY. HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES...MAKING
OUTDOOR ACTIVITIES POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE
NOT TAKEN TO PREVENT HEAT RELATED ILLNESSES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 24, 11:32 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 AM CDT WED AUG 24 2011

ARZ060-061-071>073-241730-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION-
1132 AM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...HEMPSTEAD...LAFAYETTE AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     BODCAW...BUCKNER...EMMET...LISBON...MACEDONIA...MAGNOLIA...
     MCNEIL...MOUNT HOLLY...PRESCOTT...ROSSTON...SMACKOVER...
     STAMPS...VILLAGE...WALDO...WESSON AND WILLISVILLE...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR PRESCOTT
ARKANSAS...TO NEAR EL DORADO...MOVING SOUTH SOUTHWEST AT 15 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 11:48 AM CDTSevere Thunderstorm WarningSHVUnion57 min
Aug 24, 11:55 AM CDTSevere Thunderstorm WarningSHVColumbia52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.